Skip

What can I do to quickly make the rash on my upper legs (related to waxing) go away?
July 14, 2010 2:15 PM   Subscribe

I've waxed my legs for many years with no problems. Today I got my legs waxed (with an esthetician I've seen many times who is wonderful) and I noticed a few hours later that I have a rash on my upper leg.

The rash is on my upper leg, from a little above the knee up to the bikini line. It's red and bumpy and itchy and also there are some larger bumps that look like pretty bad bug bites. It's strange that the rash is worse on one leg than the other, which makes me think it might be more of an irritation to my jeans rubbing the skin rather than an allergy. Whatever the cause, I want to make this go away asap. I got waxed today in the first place because tomorrow I have a date with a new guy I've been hanging out with (we've already slept together once) and I was really excited to see him again. So, getting this rash right now sucks. Any advice on how to make my skin settle down to normal by tomorrow evening? I'm going to the drug store right now to ask if I should either take Benadryl or use Desitin (actually a diaper rash cream!) that my esthetician recommended when I called her just now. Anyone have any other suggestions?
posted by tacoma1 to Health & Fitness (7 answers total) 1 user marked this as a favorite
 
aveeno oatmeal soak
posted by nadawi at 2:25 PM on July 14, 2010


This sounds like an allergy and/or a low level burn. I'd see a doctor! Even the greatest esthetician can make a mistake.

If you are determined to try to resolve this via an over the counter approach instead of a visit to a qualified M.D., I can tell you that I resolved some fierce itchy rash issues with a bath in Aveeno oatmeal bath, obtainable at almost any pharmacy or grocery store, then a topical application of Benadryl, my favorite forms of which are spray and the gel.
posted by bearwife at 2:26 PM on July 14, 2010


I'm going to second the Benadryl cream/spray - having them is the only way I manage to live with annoyingly sensitive and allergy-prone skin. No tight clothing of course, and it should settle down in time. If it doesn't, for sure pay a visit to the doctor!
posted by Tequila Mockingbird at 2:32 PM on July 14, 2010


Calamine lotion is what I use for skin inflammation. Gentle and cheap.
posted by Carol Anne at 2:52 PM on July 14, 2010


Thirding Benadryl.
posted by ch1x0r at 3:53 PM on July 14, 2010


My dermatologist advises against using Bendaryl on irritated skin. A cortisone cream or another topical corticosteroid you may have lying around the house might be a better solution, just don't use it long-term without talking to a doctor first. I assume you already know not to shower or get your skin wet the day you get waxed; I always get a rash if I do that.
posted by halogen at 3:56 PM on July 14, 2010


(Advises against using the Benadryl ointment, that is. I take a non-drowsy antihistamine during the day and a Bendaryl pill at night when dealing with skin rashes, doctor's orders.)
posted by halogen at 3:57 PM on July 14, 2010


« Older Can anyone recommend some good...   |  What constitutes a legally bin... Newer »
This thread is closed to new comments.


Post